Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 177, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 2011, 8:19 PM CDT for Kingman County, Kansas. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 8:19 PM CDT (01:19 UTC)
- Expired
- Jun 8, 2011, 9:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kingman County, KS
The radar
The Wichita radar (KICT), 68 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:36 PM CDT | TSTM WND GST 50 | Cunningham, KS | |
| Jun 8, 8:36 PM CDT | HAIL 1 | Cunningham, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 8:18 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2303 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
942
WUUS53 KICT 090119
SVRICT
KSC095-090215-
/O.NEW.KICT.SV.W.0177.110609T0119Z-110609T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
819 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 915 PM CDT
* AT 817 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTHWEST OF NASHVILLE...OR 16 MILES SOUTHEAST OF
PRATT...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
KINGMAN...CUNNINGHAM...ZENDA...PENALOSA...WILLOWDALE...SPIVEY...
RAGO...CLEVELAND...KINGMAN AIRPORT...MURDOCK AND MT VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3738 9847 3766 9847 3773 9830 3774 9781
3764 9781 3739 9812
TIME...MOT...LOC 0119Z 243DEG 32KT 3753 9848
WIND...HAIL 60MPH 1.00IN
$$
KETCHAM5 follow-up statements
188
WWUS53 KICT 090131
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
831 PM CDT WED JUN 8 2011
KSC095-090215-
/O.CON.KICT.SV.W.0177.000000T0000Z-110609T0215Z/
KINGMAN KS-
831 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KINGMAN COUNTY
UNTIL 915 PM CDT...
AT 826 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF CUNNINGHAM...OR 17 MILES WEST OF KINGMAN...MOVING NORTHEAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
KINGMAN...PENALOSA...WILLOWDALE...SPIVEY...RAGO...CLEVELAND...
KINGMAN AIRPORT...MURDOCK AND MT VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3738 9847 3766 9847 3773 9830 3774 9781
3764 9781 3739 9812
TIME...MOT...LOC 0131Z 243DEG 32KT 3758 9836
WIND...HAIL 60MPH 1.00IN
$$
KETCHAM910
WWUS53 KICT 090137
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT WED JUN 8 2011
KSC095-090215-
/O.CON.KICT.SV.W.0177.000000T0000Z-110609T0215Z/
KINGMAN KS-
837 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KINGMAN COUNTY
UNTIL 915 PM CDT...
AT 836 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF CUNNINGHAM...OR 11 MILES WEST OF KINGMAN...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
KINGMAN...PENALOSA...SPIVEY...RAGO...CLEVELAND...KINGMAN AIRPORT...
MURDOCK AND MT VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3738 9847 3766 9847 3773 9830 3774 9781
3764 9781 3739 9812
TIME...MOT...LOC 0137Z 243DEG 32KT 3760 9830
WIND...HAIL 60MPH 1.00IN
$$
KETCHAM962
WWUS53 KICT 090147
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT WED JUN 8 2011
KSC095-090215-
/O.CON.KICT.SV.W.0177.000000T0000Z-110609T0215Z/
KINGMAN KS-
847 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
KINGMAN COUNTY UNTIL 915 PM CDT...
AT 845 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF PENALOSA...OR 9 MILES WEST OF KINGMAN...MOVING NORTHEAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
KINGMAN...KINGMAN AIRPORT AND MT VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3773 9830 3774 9789 3773 9781 3764 9781
3748 9837 3767 9844
TIME...MOT...LOC 0147Z 241DEG 29KT 3764 9825
WIND...HAIL 60MPH 1.00IN
$$
KETCHAM528
WWUS53 KICT 090157
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CDT WED JUN 8 2011
KSC095-090215-
/O.CON.KICT.SV.W.0177.000000T0000Z-110609T0215Z/
KINGMAN KS-
857 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KINGMAN COUNTY UNTIL 915 PM CDT...
AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KINGMAN...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
KINGMAN...KINGMAN AIRPORT AND MT VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3753 9823 3773 9830 3774 9788 3773 9781
3764 9781
TIME...MOT...LOC 0158Z 241DEG 29KT 3768 9815
WIND...HAIL 60MPH 1.00IN
$$
KETCHAM946
WWUS53 KICT 090214
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
914 PM CDT WED JUN 8 2011
KSC095-090225-
/O.EXP.KICT.SV.W.0177.000000T0000Z-110609T0215Z/
KINGMAN KS-
914 PM CDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KINGMAN COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3753 9823 3773 9830 3774 9788 3773 9781
3764 9781
TIME...MOT...LOC 0215Z 241DEG 29KT 3770 9802
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:57 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 8, 6:57 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 657 PM CDT WED JUN 8 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SHARP STATIONARY FRONT CURRENTLY EXTENDING FROM JUST SOUTHEAST OF KSLN...SOUTHWEST TO JUST NORTHWEST OF KHUT...WILL EVENTUALLY SURGE NORTH LATE TONIGHT AND THURSDAY MORNING...AS SHORTWAVE ENERGY APPROACHES FROM THE WEST. SOUTHERLY WINDS ARE EXPECTED SOUTH OF THE FRONT...WITH NORTHEASTERLY WINDS NORTH OF THE FRONT. THE FRONT WILL FLIRT WITH KHUT-KSLN OVERNIGHT. FOR THIS EVENING...MAY SEE A FEW THUNDERSTORMS DEVELOP ALONG THE FRONT AFFECTING MAINLY KHUT AND KSLN. DO NOT THINK THUNDERSTORM COVERAGE WILL BE WIDESPREAD GIVEN WEAK TO NIL UPPER LEVEL SUPPORT AND VERY WARM 700MB TEMPERATURES. THE MAIN THREATS WILL ANY ACTIVITY THIS EVENING WILL BE LOCALLY STRONG WIND GUSTS AND LOCALLY HEAVY RAIN. THUNDERSTORMS SHOULD END BY 06Z. SHOULD SEE ADDITIONAL THUNDERSTORM DEVELOPMENT THURSDAY AFTERNOON FOR ALL SITES EXCEPT KCNU...AS SHORTWAVE ENERGY INTERACTS WITH THE FRONTAL BOUNDARY IN PLACE. ADK && .PREV DISCUSSION... /ISSUED 337 PM CDT WED JUN 8 2011/ DISCUSSION... THE MAIN FORECAST CONCERN IS THE CHANCE FOR PRECIPITATION TONIGHT AND TOMORROW AND TEMPERATURES FOR TOMORROW. SYNOPSIS: A TROUGH SITS ALONG THE WESTERN CONUS WITH A BROAD RIDGE OVER THE EAST COAST. MOST OF THE CENTRAL PLAINS SITS UNDER SOUTHWESTERLY FLOW WITH A FEW DISTURBANCES AT THE BASE OF THE TROUGH AND ITS INFLECTION POINT. THE DISTURBANCE THAT MOVED ACROSS THE NORTHERN PLAINS EARLY THIS MORNING HELPED TO DRAG A COLD FRONT ACROSS KANSAS. THIS FRONT AS OF 20Z IS SITUATED FROM JUST WEST OF SALINA TO SOUTH OF GREAT BEND. SOUTH OF THE FRONT...TEMPERATURES HAVE AGAIN SURGED INTO THE TRIPLE DIGITS WHILE BEHIND THE FRONT TEMPS ARE IN THE MORE MODERATE 80S. A LOW LEVEL CU FIELD IS DEVELOPING ALONG THE FRONT IN NORTHEASTERN KANSAS THIS AFTERNOON. TONIGHT: THUNDERSTORMS REMAIN A POSSIBILITY THIS EVENING AND OVERNIGHT HOURS. MAXIMUM HEATING THIS AFTERNOON ALONG AND AHEAD OF THE FRONT WILL HELP TO INITIATE THUNDERSTORMS THIS EVENING. CONVERGENCE ALONG THE BOUNDARY WILL HELP WEAKEN THE CAP AND WITH 1000-2000 J/KG CAPE NEAR THE BOUNDARY AND 40-50KT SHEAR SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN CONCERN FOR THIS IS THE LACK OF UPPER LEVEL SUPPORT. THE HRRR THIS AFTERNOON HAS BEEN CONSISTENT IN DEVELOPING CONVECTION IN TWO SEPARATE LOCATIONS...NEAR THE LOW CENTER IN NORTHWESTERN OKLAHOMA AND DEVELOPING NORTHEAST INTO SOUTH CENTRAL KANSAS...AND IN NORTHEASTERN KANSAS BETWEEN 22-01Z. THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT THROUGH THE EVENING HOURS...BEFORE MOVING EASTWARD INTO EAST CENTRAL KANSAS AND INTO MISSOURI. ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR MORNING - BETWEEN 06-12Z. THIS TIME THERE IS A WEAK DISTURBANCE MOVING THROUGH THE REGION...GIVING SOME UPPER LEVEL SUPPORT...ALONG WITH MOISTURE TRANSPORT/ISENTROPIC LIFT OVER THE BOUNDARY. BECAUSE OF THIS HAVE INCLUDED POPS ACROSS SOUTH CENTRAL KANSAS DURING THIS PERIOD. THURSDAY - SATURDAY: THE FRONTAL POSITION WILL PIVOT ACROSS THE STATE WITH THE FRONT RETURNING NORTH AS A WARM FRONT DURING THE AFTERNOON. TEMPERATURES WILL AGAIN BE CLOSE TO REACHING THE TRIPLE DIGITS NEAR THE OKLAHOMA/KANSAS BORDER. TEMPERATURES BEHIND THE FRONT WILL BE IN THE MUCH COOLER UPPER 70S AND LOW 80S. A FEW DISTURBANCES WILL CONTINUE TO MOVE ACROSS THE CENTRAL PLAINS DURING THE DAY AND EVENING. THIS WILL HELP INITIATE THUNDERSTORMS AS CAPE/SHEAR REMAIN PLENTIFUL...WITH THE ADDITION OF UPPER LEVEL SUPPORT. THE FRONT WILL CONTINUE TO SLIDE SLOWLY SOUTHWARD FRIDAY...BUT MAKE LITTLE PROGRESS UNTIL EVENING WHEN IT WILL BEGIN TO PUSH INTO SOUTH CENTRAL KANSAS AND OUT OF THE STATE. PRECIPITATION CHANCES WILL CONTINUE ALONG AND NORTH OF THE FRONT INTO SATURDAY MORNING WITH THE INCREASED MOISTURE TRANSPORT AND LOW LEVEL JET. BY SATURDAY AFTERNOON THE WARM FRONT WILL MOVE BACK NORTH ACROSS SOUTHWESTERN KANSAS...LEAVING THE WARM/MOIST AIRMASS ACROSS MUCH OF CENTRAL AND EASTERN KANSAS. THIS WILL AID IN THUNDERSTORM DEVELOPMENT...WITH 2000-2500 J/KG CAPE AND 50KTS OF BULK SHEAR SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...AND WITH THE EXTREMELY CURVED HODOGRAPHS...TORNADOES COULD BE POSSIBLE. IT WILL NEED TO BE MONITORED OVER THE NEXT FEW DAYS. SUNDAY - WEDNESDAY: A FEW WAVES CONTINUE TO MOVE THROUGH THE REGION DURING THE EXTENDED PERIOD OF THE FORECAST...KEEPING LOW CHANCES FOR PRECIPITATION IN THE MIX. THE UPPER RIDGE WILL BUILD IN...BUT THE WAVES WILL MOVE OVER IT...BREAKING IT DOWN BY THE BEGINNING OF THE WORK WEEK. MOST OF CENTRAL AND SOUTHERN KANSAS WILL STAY SOUTH OF AN APPROACHING FRONT...KEEPING TEMPERATURES IN THE 90S FOR THE PERIOD. THERE REMAIN SOME SLIGHT DISCREPANCIES WITH HOW THE EXTENDED MODELS HANDLE THE UPPER WAVES...AND HAVE KEPT SLIGHTS IN THE FORECAST FOR PART OF MONDAY/TUESDAY AND WEDNESDAY. BILLINGS AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU CURRENT OBSERVATIONS SHOW THAT A COLD FRONT HAS PUSHED THROUGH KRSL AND IS SLOWLY MOVING TOWARDS THE SOUTHEAST. A LINE OF CU HAS ALSO BEGUN TO DEVELOP ALONG THE FRONT WITH GUSTY SOUTHERLY WINDS AHEAD OF THE FRONT. BECAUSE OF THE RELATIVE ISOLATION NATURE OF THE STORM COVERAGE...KEPT TAFS AT A VCTS WITH CB GROUP INSTEAD OF TSRA. WOULD WANT TO SEE THE RADAR TRENDS TO HELP INCREASE CONFIDENCE LEVEL BEFORE INSERTING A TSRA GROUP. MODEL DATA SHOWS THAT THE BOUNDARY WILL CONTINUE TO MOVE ACROSS THE AREA AND BEGIN TO STALL OUT NEAR KHUT AND KICT LATE TONIGHT. THE BEST AREA TO RECEIVE PRECIP WILL BE KHUT/KSLN/KICT. TOMORROW THE BOUNDARY WILL BEGIN TO LIFT BACK NORTH AND GUSTY WINDS WILL CONTINUE THROUGH THE DAY. DUNTEN && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 96 67 87 / 20 30 30 30 HUTCHINSON 73 93 64 82 / 30 30 30 20 NEWTON 73 94 65 83 / 30 30 30 30 ELDORADO 72 93 66 87 / 20 30 30 30 WINFIELD-KWLD 74 96 69 91 / 20 30 30 30 RUSSELL 61 78 57 81 / 30 20 30 20 GREAT BEND 64 84 59 81 / 30 20 30 20 SALINA 68 90 62 82 / 30 20 30 20 MCPHERSON 71 92 63 82 / 30 30 30 20 COFFEYVILLE 72 93 69 90 / 20 10 20 30 CHANUTE 71 92 69 89 / 20 20 30 30 IOLA 71 92 68 88 / 20 20 30 30 PARSONS-KPPF 72 93 70 90 / 20 20 30 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 8, 7:34 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 734 PM CDT WED JUN 8 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-100045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 734 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT...MAINLY WEST OF THE FLINT HILLS CORRIDOR. A FEW OF THE STORMS THIS EVENING COULD BE STRONG TO SEVERE...WITH STRONG WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS MAINLY NORTHWEST OF THE TURNPIKE THURSDAY AFTERNOON AND EVENING...WITH CHANCES SPREADING INTO SOUTHEAST KANSAS THURSDAY NIGHT AND FRIDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING GENERALLY NORTHWEST OF THE TURNPIKE...WITH SOME STORMS ALSO PRODUCING LOCALLY HEAVY RAINFALL. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS FRIDAY NIGHT...WITH CHANCES DEVELOPING NORTH ACROSS MUCH OF THE AREA AGAIN FOR SATURDAY AND INTO SUNDAY. A FEW STRONG STORMS AND SOME WITH HEAVY RAINFALL WILL BE POSSIBLE. A FEW OF THESE STORMS COULD BE SEVERE ON SATURDAY AFTERNOON...WITH THE MAIN THREATS BEING LARGE HAIL AND GUSTY WINDS. AFTER A BRIEF BREAK ON MONDAY...SLIGHT CHANCES FOR STORMS WILL RETURN AGAIN ON TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY STILL BE NEEDED FOR A TIME THIS EVENING WEST OF THE FLINT HILLS. STORMS SPOTTERS MAY AGAIN BE NEEDED THURSDAY AFTERNOON AND EVENING MAINLY NORTHWEST OF THE TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMC/BILLINGS/ADK
In the hours before
Special weather statement, Jun 8, 7:35 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 735 PM CDT WED JUN 8 2011 KSZ049-051-090100- MCPHERSON-SALINE- 735 PM CDT WED JUN 8 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MCPHERSON AND SALINE COUNTIES... AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF ROXBURY...OR 15 MILES NORTHEAST OF MCPHERSON...AND MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:42 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 47 min |
| Jun 8, 10:14 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 51 min |
| Jun 9, 5:17 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 58 min |
| Jun 9, 5:51 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 54 min |
| Jun 9, 6:07 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 38 min |
| Jun 9, 6:16 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 44 min |
| Jun 9, 6:40 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 65 min |
| Jun 9, 6:46 PM CDT | Tornado Warning | ICT | Harvey, Sedgwick | 44 min |
| Jun 9, 6:51 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 54 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.